MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Endophthalmitis (1835); Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2019.If explanted, give date: not applicable, as lens remains implanted.The device is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the doctor noticed that four (4) patients had increased inflammation post-op.The doctor stated he was thinking it was due to toxic anterior segment syndrome (tass).The doctor did his own due diligence to see if there was a trend.He reviewed the surgeries to include any procedural changes, product changes or operating room changes.Nothing was found to be different.Lab cultures were not performed, nor any testing for tass.The patients had increased inflammation that did not subside, and a patient also had corneal edema.The doctor treated the patients with increased post-op medication with a change in dosage from the usual frequently to every hour instead.Patients were prescribed ofloxacin (antibiotic), prednisolone, and ketorolac (combination antibiotic, anti-inflammatory and steroid).The doctor noticed the patient¿s symptoms were subsiding.No plan to remove any of the lenses and thus far, all patients were ok.This mdr report pertains to the first of four events.A separate report will be submitted for the other lenses.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8724955
Report Number2648035-2019-00660
Device Sequence Number13954104
Product Code HQL
UDI-Device Identifier05050474502017
UDI-Public(01)05050474502017(17)220317
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2022
Device Model NumberAR40E
Device Catalogue NumberAR40E00155
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005